Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 60, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 19, 2002, 3:46 AM CST for 5 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2002, 3:46 AM CST (09:46 UTC)
- Expired
- Dec 19, 2002, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 190946 FFWLIT ARC001-011-013-041-043-191400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST THU DEC 19 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS DESHA COUNTY IN SOUTHEAST ARKANSAS SOUTHEAST CALHOUN COUNTY IN SOUTHWEST ARKANSAS DREW COUNTY IN SOUTHEAST ARKANSAS BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 800 AM CST * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAIN HAS FALLEN OVER PARTS OF SOUTHEAST ARKANSAS OVER THE PAST SEVERAL HOURS. RADAR ESTIMATES OF NEARLY 8 INCHES OF RAIN FROM THIS STORM EXTEND FROM SOUTHEAST CALHOUN COUNTY NORTHEAST THROUGH SOUTHERN ARKANSAS COUNTY. THE AREA OF PRECIPITATION HAS ONLY SAGGED SLIGHTLY SOUTH THIS MORNING. RAIN WILL FALL THROUGH THE EARLY MORNING HOURS OVER SOUTHEAST ARKANSAS WITH SEVERAL MORE INCHES OF RAIN POSSIBLE. AS SUCH...FLASH FLOODING IS LIKELY TO OCCUR. MANY REPORTS OF WATER COVERING ROADS AND FLOODING OF LOW LYING AREAS HAVE BEEN RECEIVED. THIS PROBLEM WILL ONLY WORSEN AS THE RAIN CONTINUES TO FALL. EVEN AFTER THE RAIN HAS ENDED...FLASH FLOODING WILL REMAIN POSSIBLE AS WATER DRAINS AND STREAMS AND CREEKS RISE IN RESPONSE. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 3:15 PM CST, 12 hours 31 minutes earlier.
Area forecast discussion, Dec 18, 3:15 PM CST, 12 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CST WED DEC 18 2002 .SHORT TERM (TONIGHT THROUGH SATURDAY)... IN THE SHORT TERM...WILL DEAL WITH THE ONGOING WEATHER SITUATION. RIGHT NOW...HEAVIEST ACTIVITY HAS FORMED IN A LINE FROM ROUGHLY POF-HOT-TXK. THIS WILL CONTINUE EASTWARD THIS EVENING. VERY GOOD WARM ADVECTION AND SOME BREAKS IN THE CLOUDS...ESPECIALLY OVER SOUTHERN ARKANSAS...HAVE ALLOWED SUFFICIENT DESTABILIZATION TO TAKE PLACE. STRONG SPEED AND DIRECTIONAL SHEAR HAS ENHANCED THE TORNADIC THREAT. THIS ACTIVITY WILL CONTINUE WELL INTO THE EVENING...WITH THE BEST SEVERE POTENTIAL AND HIGHEST POPS OVER EASTERN ARKANSAS. COLD FRONT WILL MOVE EAST LATER TONIGHT AND WILL ACT TO PUSH MUCH OF THE ACTIVITY OUT OF THE FORECAST AREA. SOME LIGHT RAIN WILL LINGER IN THE MORNING...BUT ALL SHOULD BE GONE BY MID DAY AS THE DRY SLOT AND THE COLD FRONT FORCES REMAINING CONVECTIVE PRECIP EASTWARD. CLOUDS SHOULD CLEAR OUT LATE THURSDAY NIGHT. FRIDAY WILL BE MOSTLY CLEAR AS HIGH PRESSURE BRIEFLY SETTLES IN. WEAK COLD FRONT WILL AFFECT ARKANSAS SATURDAY AFTERNOON INTO SATURDAY NIGHT. NOT MUCH MOISTURE AVAILABLE...AND BEST DYNAMICS ARE NORTHWARD INTO MISSOURI ON THE NORTHEAST SIDE OF THE LOW. WILL THUS CONTINUE ONLY SLIGHT CHANCE OF SHOWERS FOR SATURDAY AFTERNOON AND NIGHT. FWC GUIDANCE FITS IN WELL AT MOST LOCATIONS. HAVE STAYED CLOSE TO IT...WITH A FEW TWEAKS HERE AND THERE. .EXTENDED FORECAST (SATURDAY NIGHT THROUGH WEDNESDAY).... WEAK FRONT WILL CONTINUE TO EASE OUT OF THE STATE EARLY SUNDAY MORNING. ANY LINGERING SHOWERS SHOULD END AROUND OR AFTER MIDNIGHT. POSSIBLE INTERESTING SCENARIO SHAPING UP FOR MONDAY AND TUESDAY. EXTENDED RANGE MODELS SHOW LOW PRESSURE FORMING OVER OLD MEXICO AND THE BIG BEND AREA OF WEST TEXAS ON MONDAY. WITH LARGE HIGH PRESSURE TO THE NORTHEAST AND A FRONT COMING DOWN OUT OF THE HIGH PLAINS...THE SYSTEM WILL BE HARD PRESSED TO MAKE ANY HEADWAY NORTHEASTWARD. MORE LIKELY...THE LOW WOULD TRACK ALONG THE GULF COAST. IN OTHER WORDS...WE MAY HAVE AN OVERRUNNING TYPE SCENARIO SETTING UP OVER US. PRELIMINARY INDICATIONS SHOW THE THICKNESS VALUES CLOSE TO NORTHERN ARKANSAS SUPPORTING SNOW. FORECAST SOUNDINGS THAT FAR OUT INDICATE ONLY A SHALLOW MELTING LAYER. KEEPING IN MIND SOLUTIONS DO USUALLY CHANGE IN SUCCESSIVE MODEL RUNS...WILL HOLD OFF ON THE MENTION OF ANY WINTER WEATHER UNTIL THE PICTURE BECOMES A LITTLE CLEARER. THE COLD FRONT TO THE NORTH AND HIGH PRESSURE TO THE SOUTHWEST OF THE SYSTEM WILL ACT TO PUSH IT OUT OF THE AREA ON WEDNESDAY. OVER ALL...TENDED TO TREND TEMPERATURES DOWNWARD IN THE EXTENDED PERIOD. FCSTID = 57 HRO 42 57 31 49 / 60 20 10 0 LIT 48 62 35 55 / 70 30 10 0 HOT 47 61 34 55 / 70 30 10 0 PBF 50 64 37 56 / 80 40 10 0 .LZK...NONE.
Hazardous weather outlook, Dec 18, 1:20 PM CST, 14 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 120 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND EVENING ACROSS MOST OF WEST-CENTRAL...CENTRAL AND SOUTHERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE THIS AFTERNOON AND TONIGHT THE OVERALL SEVERE WEATHER THREAT IS EXPECTED TO INCREASE DURING THE AFTERNOON HOURS...AND WILL BE MAXIMIZED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40. AN UPPER LEVEL LOW WILL CONTINUE TO APPROACH ARKANSAS FROM THE SOUTHWEST. THIS WILL RESULT IN ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT OVER CENTRAL AND SOUTHERN ARKANSAS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. ISOLATED THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE...AND ANY SUCH STORMS COULD PRODUCE TORNADOES AS WELL AS LARGE HAIL AND DAMAGING WINDS. THESE THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS EASTERN ARKANSAS DURING THE EVENING AND SHOULD BE OUT OF THE STATE AROUND MIDNIGHT OR SHORTLY THEREAFTER. A CHANCE OF RAIN AND WEAKER THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN MOST OF ARKANSAS THIS AFTERNOON OR THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...INCLUDING WARNINGS AND STATEMENTS...VISIT THE LITTLE ROCK NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 44
In the hours before
Local storm report, Dec 19, 12:20 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1220 AM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM HARRISON AR .75 INCH HAIL
12/18/02 BOONE REPORTED BY MEDIA
0220 PM 3 S PEEL AR .75 INCH HAIL
12/18/02 MARION REPORTED BY VOLUNTEER FIRE
DEPT
0335 PM 1 N AMITY AR 1.75 INCH HAIL
12/18/02 CLARK REPORTED BY EMERGENCY
MANAGEMENT
0335 PM HAMLET AR TORNADO
12/18/02 FAULKNER *** 1 DEAD, 13 INJ ***
SEVERAL PERMANENT HOMES
AND MOBILES HOMES
DESTROYED. TREES AND POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0341 PM POINT CEDAR AR TORNADO
12/18/02 HOT SPRING SOME DAMAGE REPORTED. NO
SPECIFICS GIVEN. REPORTED
BY LAW ENFORCEMENT
0415 PM MAYFLOWER AR .88 INCH HAIL
12/18/02 FAULKNER REPORTED BY STORM SPOTTER.
0430 PM HOT SPRINGS VILLAGE AR FLASH FLOODS
12/18/02 GARLAND SCHOOL BUS WASHED OFF THE
ROAD NEAR LITTLE BLAKELY
CREEK. NO INJURIES.
REPORTED BY EMERGENCY
MANAGEMENT
0432 PM PARON AR TORNADO
12/18/02 SALINE NO FURTHER DETAILS GIVEN.
REPORTED BY LAW ENFORCEMENT
0438 PM MAUMELLE AR 1.00 INCH HAIL
12/18/02 PULASKI REPORTED BY PUBLIC
0445 PM MAUMELLE AR 1.00 INCH HAIL
12/18/02 PULASKI REPORTED BY STORM SPOTTER
0450 PM MACON AR 1.50 INCH HAIL
12/18/02 PULASKI REPORTED BY STORM SPOTTER
0454 PM CENTER HILL AR 1.00 INCH HAIL
12/18/02 WHITE REPORTED BY HAM RADIO
OPERATOR
0455 PM GIBSON AR 1.00 INCH HAIL
12/18/02 PULASKI REPORTED BY HAM RADIO
OPERATOR
0458 PM OWENSVILLE AR TORNADO
12/18/02 SALINE NO FURTHER DETAILS GIVEN.
REPORTED BY STORM SPOTTER
0500 PM CABOT AR 1.00 INCH HAIL
12/18/02 LONOKE REPORTED BY HAM RADIO
OPERATOR
0500 PM 7 N MACON AR 1.75 INCH HAIL
12/18/02 PULASKI REPORTED BY PUBLIC
0510 PM CABOT AR .75 INCH HAIL
12/18/02 LONOKE REPORTED BY STORM SPOTTER
0510 PM CABOT AR 1.25 INCH HAIL
12/18/02 LONOKE REPORTED BY HAM RADIO
OPERATOR
0533 PM SEARCY AR .75 INCH HAIL
12/18/02 WHITE REPORTED BY LAW
ENFORCEMENT
0542 PM ALPINE AR .88 INCH HAIL
12/18/02 CLARK REPORTED BY LAW
ENFORCEMENT
0545 PM CONWAY AR .75 INCH HAIL
12/18/02 FAULKNER REPORTED BY HAM RADIO
OPERATOR
0550 PM 4 E HAZEN AR WIND DAMAGE
12/18/02 PRAIRIE POWER LINES DOWN. REPORTED
BY HAM RADIO OPERATOR
0610 PM 5 W LITTLE ROCK AR .88 INCH HAIL
12/18/02 PULASKI REPORTED BY HAM RADIO
OPERATOR
0630 PM KIRKLAND AR 1.00 INCH HAIL
12/18/02 OUACHITA REPORTED BY EMERGENCY
MANAGEMENT
0633 PM JACKSONVILLE AR .88 INCH HAIL
12/18/02 PULASKI REPORTED BY HAM RADIO
OPERATOR
0635 PM JACKSONVILLE AR 1.75 INCH HAIL
12/18/02 PULASKI REPORTED BY HAM RADIO
OPERATOR
0640 PM CABOT AR 1.00 INCH HAIL
12/18/02 LONOKE REPORTED BY STORM SPOTTER
0645 PM WARD AR .75 INCH HAIL
12/18/02 LONOKE REPORTED BY PUBLIC
0650 PM CABOT AR .75 INCH HAIL
12/18/02 LONOKE REPORTED BY LAW
ENFORCEMENT
0830 PM LODGES CORNERS AR 1.00 INCH HAIL
12/18/02 ARKANSAS REPORTED BY EMERGENCY
MANAGEMENT
1100 PM 4 NE GARRETT BRIDGE AR WIND DAMAGE
12/18/02 LINCOLN *** 2 INJ ***
TRAILER BLOWN OVER.
REPORTED BY LAW ENFORCEMENT
1115 PM PENDLETON AR WIND DAMAGE
12/18/02 DESHA A COUPLE OF TRAILERS BLOWN
OFF OF THEIR FOUNDATIONS.
REPORTED BY EMERGENCY
MANAGEMENT
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:01 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 29 min |
| Dec 18, 6:09 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 46 min |
| Dec 18, 6:12 PM CST | Tornado Warning | LZK | Ouachita | 43 min |
| Dec 18, 6:17 PM CST | Flash Flood Warning | LZK | Pulaski | 118 min |
| Dec 18, 6:33 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 37 min |
| Dec 18, 6:45 PM CST | Severe Thunderstorm Warning | LZK | Prairie, White | 30 min |
| Dec 18, 6:56 PM CST | Severe Thunderstorm Warning | LZK | Calhoun | 29 min |
| Dec 18, 6:59 PM CST | Tornado Warning | LZK | Calhoun | 31 min |
| Dec 18, 7:12 PM CST | Tornado Warning | LZK | Cleveland, Jefferson | 43 min |
| Dec 18, 7:17 PM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 43 min |
| Dec 18, 7:51 PM CST | Tornado Warning | LZK | Arkansas | 44 min |
| Dec 18, 7:54 PM CST | Tornado Warning | LZK | Cleveland, Lincoln | 46 min |
| Dec 18, 7:59 PM CST | Tornado Warning | LZK | Ouachita | 41 min |
| Dec 18, 8:15 PM CST | Tornado Warning | LZK | Jefferson | 40 min |
| Dec 18, 8:18 PM CST | Flash Flood Warning | LZK | Prairie | 117 min |
| Dec 18, 8:33 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| Dec 18, 8:34 PM CST | Tornado Warning | LZK | Arkansas | 41 min |
| Dec 18, 8:45 PM CST | Tornado Warning | LZK | Calhoun | 30 min |
| Dec 18, 8:55 PM CST | Flash Flood Warning | LZK | Arkansas, Jefferson, Monroe | 3 hr |
| Dec 18, 9:03 PM CST | Tornado Warning | LZK | Monroe | 42 min |
| Dec 18, 9:20 PM CST | Flash Flood Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 3 hr |
| Dec 18, 9:24 PM CST | Tornado Warning | LZK | Cleveland | 41 min |
| Dec 18, 9:37 PM CST | Tornado Warning | LZK | Calhoun | 33 min |
| Dec 18, 9:47 PM CST | Tornado Warning | LZK | Lincoln | 43 min |
| Dec 18, 9:52 PM CST | Tornado Warning | LZK | Bradley, Cleveland | 43 min |
| Dec 18, 9:57 PM CST | Tornado Warning | LZK | Arkansas | 43 min |
| Dec 18, 10:24 PM CST | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Dec 18, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Lincoln | 41 min |
| Dec 18, 10:42 PM CST | Tornado Warning | LZK | Desha, Lincoln | 43 min |
| Dec 18, 10:43 PM CST | Tornado Warning | LZK | Arkansas | 32 min |
| Dec 18, 11:01 PM CST | Flash Flood Warning | LZK | Bradley | 2 hr |
| Dec 18, 11:16 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 29 min |
| Dec 18, 11:45 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 4 hr |
| Dec 18, 11:55 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 4 hr |
| Dec 19, 2:16 AM CST | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| Dec 19, 4:49 AM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.